I guess i'm starting this thread to see if others have experienced this. I am currently tapering off of Subaxone. I've been on Sub. for about 8mos. and was up to 16mg. per day before I started tapering. I started almost tapering a little over 2wks. ago and i'm now down to 6mg a day.
At nighttime, i feel some slight aching in my calves and ankles, but it is fine once i fall asleep.....usually have to take Benadryl in order to relax enough to fall asleep though.
My main "issue" right now is severe fatigue. I've always been a very tired person, and that is the MAIN reason i became addicted to Lorcets years ago. But even though i've always had issues with fatigue, i've been feeling a tiredness the past 5 days that is MUCH worse. I have periods throughout the day where i feel a little better, but most of the time i'm struggling to stay awake. I know that others on this board have noted being more fatigued while tapering, but i guess i just want some more reassurance that this will go away at some point. It is hard for me to believe that it is due to me going down to 6mg., since everyone else coming off sub. has only had real w/d's when they reach the 2mg. point. It's just depressing that i'm this tired bcuz i worry that this is how i'll always feel now that i'm getting off of something that "helped" with the energy.
I'm hoping that the sub. gave me false energy, and that after a while i find that i have energy on my own. I've been addicted to pain pills for the past 7yrs., and was only sober 2yrs. ago for a total of about 4mos. Maybe i never gave myself a chance to totally cleanse myself of the junk, but i remember being tired then too. I've had tests for thyroid and anemia, and i'm fine......most dr.s pass it off as depression. And i've dealt with depression since i was 16. I am on med. for it, and it does seem to help, and i can't just be satisfied with that being the cause since i know many people who live with depression and don't suffer from fatigue like i do.
I guess i'm just hoping that my body is "run down" from constant pills and that once i give myself a chance to clean out, i'll get some energy back.
But right now, it's making it very difficult to continue with tapering lower, when i feel so damn tired. Any advice or anybody relating would be appreciated!
What i'd like to know, is HOW does tapering make someone more fatigued?? I understand how it can make your body ache, or give you stomach problems, but what is it that makes us so tired? I guess if i knew that i'd feel a little better bcuz it would justify it and let me know that it WILL go away. I tried to look it up "sub. withdrawls" online, but i couldn't find anything but forums like this.
Last edited by maggie0704; 07-06-2007 at 11:47 AM.
Reason: adding something
I tapered and was very tired, perticularly in the beginning of the taper and then again towards the end. Actually, I was exhaussted before I even began to taper.
Anti-depressants alone can cause fatigue, but when we combine them with an opiate, which also can cause fatigue, the two meds potentiate one another and exhaustion is common. As we taper, our bodies are in a constant state of screwiness trying to level out. That in itself causes us to be tired.. like running a marathon in slow motion. We kind of level off, but as we near the end, we are just plain tired out from all we have been putting our bodies through to get better.
After the opiate taper, I experienced real tiredness following with a Xanax taper. All the tapering was taking its tolls and tapering from Xanax causes real agitation that pushes us into a lot of physical motion to be able to endure the anxiousness.
All this is sure tiring work! even now, A few weeks after ending the tapers, I am a bit more tired than I think a normal 55 year old in good health might be. But, then again, I am still on a heart med that slows down my heartbeat, so that is probably part of the issue. Chuckles.
Maggie, it is hard to be patient when we want so badly to feel 'all better'. But 'all better' IS going to happen with a little more time. I am confident of this and get closer to the 'all better' junction myself. I think, becuause we are both experiencing similar patterns, we are both pretty normal under some pretty abnormal circumstances. Also, you are doing a pretty hard and fast taper compartively speaking. It seems like that is the protocol for Suboxone. Hang in...seems right on track to me.
Thanks for responding. I agree, i need to be patient.....i'm not too good at it, obviously. I guess i'm wanting justification for feeling like this, so that i know that it's part of the process, and not something i'm gonna have to deal with forever.
Instead of analyzing every symptom, i really need to "Let Go and Let God". I'm a bit neurotic about things and have a hard time relaxing and letting things happen. Part of my "addictive behavior" is wanting things to happen right away.....wanting results right away. Not a good way to go about this. I need to sllllllllloooooooooowwwwwww down and take it as it comes.
So, i'm gonna take a nice hot shower, get in my jammies, and go nite-nite since my hubbys working late so i can get some rest before his snoring begins.
I think a nice preparation for bed is going to be a wonderful thing. When you get done, you will have readied your body and mind for sleep.
Maggie, sometimes I think back a bit and remember how I thought it would never be normal. Of course we are all anxious for it to be over! There is sure nothing abnormal about that! Acknowledge it is crummy now, and THEN acknowledge that you have the assurances of many who have gone before you that it will, indeed, come to being over. You are right on target for the whole crummy process and you are going to be better and straonegr and everyday you are a step closer!